Which medications can cause ED as a side effect?
Some medicines can also cause ED:
Diuretics – Commonly used to treat high blood pressure, heart failure and kidney problems, they are sometimes referred to as a “water tablet” as they cause you to produce more urine
Antihypertensives – used to treat high blood pressure, e.g. beta-blockers.
Fibrates – prescribed to decrease cholesterol levels.
Antipsychotics – used for some mental health conditions, like schizophrenia.
Antidepressants – prescribed to tackle depression or sometimes pain
Corticosteroids – contain steroids
H2-antagonists – used for stomach ulcers
Anticonvulsants – prescribed to treat epilepsy
Antihistamines – used to manage allergies, like hay fever
Anti-androgens – suppress androgens (male sex hormones)
Cytotoxics – used in chemotherapy
If you suspect that your erectile dysfunction is caused by a medication that you are taking, speak to your GP as soon as possible. Your GP may be able to suggest an alternative treatment or advise you on how to lessen this side effect.